| Model Number |
P10.7-80B245 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.If any additional information becomes available, a supplemental report will be submitted.
Event or Problem Description
Nail implantation was on (b)(6) 2025.After 2 weeks the x-rays showed no movement of the nail.Revision surgery was on (b)(6) 2025.It was reported that the nail did not transport in situ but did in ex situ.This even occurred in germany.
Additional Manufacturer Narrative
The investigation revealed that a precice antegrade femur piriformis straight nail, p10.7-80b245, lot number 4012301aaa was returned to globus medical for complaint investigation.The complaint reported that the device failed to distract while implanted for 2 weeks.Once explanted, the device was able to function.Upon receipt of the device, a visual inspection was conducted.There was visible damage on the distraction rod next to the middle screw hole, but this would not affect the nail's ability to distract while under load.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.The production x-rays were also reviewed for lot 4012301aaa, and there were no abnormalities found with any nails from this lot.After receipt, the nail was then cleaned and measured confirming the user's statement that the nail was able to distract while not under load.In-house x-rays were taken that did not show any damaged subcomponents.The nail was then put through a stroke test to measure its ability to distract and retract without being under load.The nail was able to distract and retract, confirming its ability to fully distract and retract.The nail was then placed in a distraction force test fixture where it was able to produce the necessary force to pass the production release testing.Post testing, the nail was cut open to examine the internal components where there no signs of damage or abnormalities that would affect the nail's ability to distract while under load.In conclusion, the complaint for failure to distract was not able to be confirmed due to the inability to recreate the failure mode.The nail was able to pass all release testing and inspections and is a functioning nail with no issues related to its ability to distract.It's possible there was preconsolidation or tension from soft tissue that would cause the nail to be unable to distract while under load.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
Event or Problem Description
It was reported that the precice nail implantation was on (b)(6) 2025.After 2 weeks the x-rays showed no movement of the nail.Revision surgery was on (b)(6) 2025.The nail did not transport in situ but did ex situ.
Event or Problem Description
Additional Manufacturer Narrative